• Previous Article
    On the Cahn-Hilliard equation with mass source for biological applications
  • CPAA Home
  • This Issue
  • Next Article
    Ground state and nodal solutions for fractional Schrödinger-maxwell-kirchhoff systems with pure critical growth nonlinearity
doi: 10.3934/cpaa.2020280

A unique continuation property for a class of parabolic differential inequalities in a bounded domain

1. 

College of Mathematics and Information Science, Henan Normal University, Xinxiang, 453007, China

2. 

College of Engineering, Huazhong Agricultural University, Wuhan, 430070, China

3. 

Department of Mathematical Sciences, University of Cincinnati, Cincinnati, OH 45221, USA

* Corresponding author

Received  May 2020 Revised  September 2020 Published  December 2020

Fund Project: Guojie Zheng is supported by the Natural Science Foundation of Henan Province (No. 202300410248) and the Natural Science Foundation of Henan Province (No. 2019PL15), and Taige Wang is supported by Faculty Development Fund granted by McMicken College of Arts and Sciences, University of Cincinnati

This article is concerned with a strong unique continuation property of a forward differential inequality abstracted from parabolic equations proposed on a convex domain $ \Omega $ prescribed with some regularity and growth conditions. Our results show that the value of the solutions can be determined uniquely by its value on an arbitrary open subset $ \omega $ in $ \Omega $ at any given positive time $ T $. We also derive the quantitative nature of this unique continuation, that is, the estimate of a $ L^2(\Omega) $ norm of the initial data, which is majorized by that of solution on the bounded open subset $ \omega $ at terminal moment $ t = T $.

Citation: Guojie Zheng, Dihong Xu, Taige Wang. A unique continuation property for a class of parabolic differential inequalities in a bounded domain. Communications on Pure & Applied Analysis, doi: 10.3934/cpaa.2020280
References:
[1]

M. Bellassoued and M. Yamamoto, Carleman Estimates and Applications to Inverse Problems for Hyperbolic Systems, Springer, Tokyo, 2017. doi: 10.1007/978-4-431-56600-7.  Google Scholar

[2]

T. Carleman, Sur un problème d'unicité pur les systèmes d'équations aux dérivées partielles à deux variables indépedantes, Ark. Mat., Astr. Fys., 26 (1939), 9pp.  Google Scholar

[3]

G. Camliyurt and I. Kukavica, Quantitative unique continuation for a parabolic equation, Indiana Univ. Math. J., 67 (2018), 657-678. doi: 10.1512/iumj.2018.67.7283.  Google Scholar

[4]

H. Donnelly and C. Fefferman, Nodal sets of eigenfunctions on Riemann manifolds, Invent. Math., 93 (1988), 161-183. doi: 10.1007/BF01393691.  Google Scholar

[5]

L. Escauriaza, Carleman inequalities and the heat operator, Duke Math. J., 104 (2000), 113-127. doi: 10.1215/S0012-7094-00-10415-2.  Google Scholar

[6]

L. Escauriaza and F. J. Fernández, Unique continuation for parabolic operators, Ark. Mat., 41 (2003), 35-60. doi: 10.1007/BF02384566.  Google Scholar

[7]

L. Escauriaza, F. J. Fernández and S. Vessella, Doubling properties of caloric functions, Appl. Anal., 85 (2006), 205-223. doi: 10.1080/00036810500277082.  Google Scholar

[8]

N. Garofalo and F. Lin, Monotonicity properties of variational integrals, $A_p$ weights and unique continuation, Indiana Univ. Math. J., 35 (1986), 245-268. doi: 10.1512/iumj.1986.35.35015.  Google Scholar

[9]

D. Jerison and C. E. Kenig, Unique continuation and absence of positive eigenvalues for Schorodinger operators, Ann. Math., 121 (1985), 463-488. doi: 10.2307/1971205.  Google Scholar

[10]

C. E. Kenig, Quantitative unique continuation, logarithmic convexity of Gaussian means and Hardy's uncertainty principle, Proc. Sympos. Pure Math., 79 (2008), 207{227. doi: 10.1090/pspum/079/2500494.  Google Scholar

[11]

I. Kukavica, Quantitative uniqueness for second-order elliptic operators, Duke Math. J., 91 (1998), 225-240. doi: 10.1215/S0012-7094-98-09111-6.  Google Scholar

[12]

H. Koch and D. Tataru, Carleman estimates and unique continuation for second order parabolic equations with nonsmooth coefficients, Commun. PDE, 34 (2009), 305-366. doi: 10.1080/03605300902740395.  Google Scholar

[13]

E. M. Landis and O. A. Oleinik, Generalized analyticity and some related properties of solutions of elliptic and parabolic equations, Russ. Math. Surv+, 29 (1974), 195-212.  Google Scholar

[14]

F. Lin, A uniqueness theorem for parabolic equations, Commun. Pure Appl. Math., 43 (1990), 127-136. doi: 10.1002/cpa.3160430105.  Google Scholar

[15]

K. D. Phung and G. Wang, Quantitative unique continuation for the semilinear heat equation in a convex domain, J. Funct. Anal., 259 (2010), 1230-1247. doi: 10.1016/j.jfa.2010.04.015.  Google Scholar

[16]

C. Poon, Unique continuation for parabolic equations, Comm. PDE, 21 (1996), 521-539. doi: 10.1080/03605309608821195.  Google Scholar

[17]

J. C. Saut and E. Scheurer, Unique continuation for evolution equations, J. Differ. Equ., 66 (1987), 118-137. doi: 10.1016/0022-0396(87)90043-X.  Google Scholar

[18]

C. Sogge, A unique continuation theorem for second order parabolic differential operators, Ark. Mat., 28 (1990), 159-182. doi: 10.1007/BF02387373.  Google Scholar

[19]

M. Yamamoto, Carleman estimates for parabolic equations and applications, Inverse Prob., 25 (2009), 123013. doi: 10.1088/0266-5611/25/12/123013.  Google Scholar

show all references

References:
[1]

M. Bellassoued and M. Yamamoto, Carleman Estimates and Applications to Inverse Problems for Hyperbolic Systems, Springer, Tokyo, 2017. doi: 10.1007/978-4-431-56600-7.  Google Scholar

[2]

T. Carleman, Sur un problème d'unicité pur les systèmes d'équations aux dérivées partielles à deux variables indépedantes, Ark. Mat., Astr. Fys., 26 (1939), 9pp.  Google Scholar

[3]

G. Camliyurt and I. Kukavica, Quantitative unique continuation for a parabolic equation, Indiana Univ. Math. J., 67 (2018), 657-678. doi: 10.1512/iumj.2018.67.7283.  Google Scholar

[4]

H. Donnelly and C. Fefferman, Nodal sets of eigenfunctions on Riemann manifolds, Invent. Math., 93 (1988), 161-183. doi: 10.1007/BF01393691.  Google Scholar

[5]

L. Escauriaza, Carleman inequalities and the heat operator, Duke Math. J., 104 (2000), 113-127. doi: 10.1215/S0012-7094-00-10415-2.  Google Scholar

[6]

L. Escauriaza and F. J. Fernández, Unique continuation for parabolic operators, Ark. Mat., 41 (2003), 35-60. doi: 10.1007/BF02384566.  Google Scholar

[7]

L. Escauriaza, F. J. Fernández and S. Vessella, Doubling properties of caloric functions, Appl. Anal., 85 (2006), 205-223. doi: 10.1080/00036810500277082.  Google Scholar

[8]

N. Garofalo and F. Lin, Monotonicity properties of variational integrals, $A_p$ weights and unique continuation, Indiana Univ. Math. J., 35 (1986), 245-268. doi: 10.1512/iumj.1986.35.35015.  Google Scholar

[9]

D. Jerison and C. E. Kenig, Unique continuation and absence of positive eigenvalues for Schorodinger operators, Ann. Math., 121 (1985), 463-488. doi: 10.2307/1971205.  Google Scholar

[10]

C. E. Kenig, Quantitative unique continuation, logarithmic convexity of Gaussian means and Hardy's uncertainty principle, Proc. Sympos. Pure Math., 79 (2008), 207{227. doi: 10.1090/pspum/079/2500494.  Google Scholar

[11]

I. Kukavica, Quantitative uniqueness for second-order elliptic operators, Duke Math. J., 91 (1998), 225-240. doi: 10.1215/S0012-7094-98-09111-6.  Google Scholar

[12]

H. Koch and D. Tataru, Carleman estimates and unique continuation for second order parabolic equations with nonsmooth coefficients, Commun. PDE, 34 (2009), 305-366. doi: 10.1080/03605300902740395.  Google Scholar

[13]

E. M. Landis and O. A. Oleinik, Generalized analyticity and some related properties of solutions of elliptic and parabolic equations, Russ. Math. Surv+, 29 (1974), 195-212.  Google Scholar

[14]

F. Lin, A uniqueness theorem for parabolic equations, Commun. Pure Appl. Math., 43 (1990), 127-136. doi: 10.1002/cpa.3160430105.  Google Scholar

[15]

K. D. Phung and G. Wang, Quantitative unique continuation for the semilinear heat equation in a convex domain, J. Funct. Anal., 259 (2010), 1230-1247. doi: 10.1016/j.jfa.2010.04.015.  Google Scholar

[16]

C. Poon, Unique continuation for parabolic equations, Comm. PDE, 21 (1996), 521-539. doi: 10.1080/03605309608821195.  Google Scholar

[17]

J. C. Saut and E. Scheurer, Unique continuation for evolution equations, J. Differ. Equ., 66 (1987), 118-137. doi: 10.1016/0022-0396(87)90043-X.  Google Scholar

[18]

C. Sogge, A unique continuation theorem for second order parabolic differential operators, Ark. Mat., 28 (1990), 159-182. doi: 10.1007/BF02387373.  Google Scholar

[19]

M. Yamamoto, Carleman estimates for parabolic equations and applications, Inverse Prob., 25 (2009), 123013. doi: 10.1088/0266-5611/25/12/123013.  Google Scholar

[1]

Yifan Chen, Thomas Y. Hou. Function approximation via the subsampled Poincaré inequality. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 169-199. doi: 10.3934/dcds.2020296

[2]

Jan Bouwe van den Berg, Elena Queirolo. A general framework for validated continuation of periodic orbits in systems of polynomial ODEs. Journal of Computational Dynamics, 2021, 8 (1) : 59-97. doi: 10.3934/jcd.2021004

[3]

Hongyu Cheng, Shimin Wang. Response solutions to harmonic oscillators beyond multi–dimensional brjuno frequency. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2020222

[4]

Wenmeng Geng, Kai Tao. Large deviation theorems for dirichlet determinants of analytic quasi-periodic jacobi operators with Brjuno-Rüssmann frequency. Communications on Pure & Applied Analysis, 2020, 19 (12) : 5305-5335. doi: 10.3934/cpaa.2020240

[5]

Russell Ricks. The unique measure of maximal entropy for a compact rank one locally CAT(0) space. Discrete & Continuous Dynamical Systems - A, 2021, 41 (2) : 507-523. doi: 10.3934/dcds.2020266

[6]

Bahaaeldin Abdalla, Thabet Abdeljawad. Oscillation criteria for kernel function dependent fractional dynamic equations. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020443

[7]

Liping Tang, Ying Gao. Some properties of nonconvex oriented distance function and applications to vector optimization problems. Journal of Industrial & Management Optimization, 2021, 17 (1) : 485-500. doi: 10.3934/jimo.2020117

[8]

Mohammed Abdulrazaq Kahya, Suhaib Abduljabbar Altamir, Zakariya Yahya Algamal. Improving whale optimization algorithm for feature selection with a time-varying transfer function. Numerical Algebra, Control & Optimization, 2021, 11 (1) : 87-98. doi: 10.3934/naco.2020017

[9]

Lingfeng Li, Shousheng Luo, Xue-Cheng Tai, Jiang Yang. A new variational approach based on level-set function for convex hull problem with outliers. Inverse Problems & Imaging, , () : -. doi: 10.3934/ipi.2020070

[10]

Juntao Sun, Tsung-fang Wu. The number of nodal solutions for the Schrödinger–Poisson system under the effect of the weight function. Discrete & Continuous Dynamical Systems - A, 2021  doi: 10.3934/dcds.2021011

[11]

Madhurima Mukhopadhyay, Palash Sarkar, Shashank Singh, Emmanuel Thomé. New discrete logarithm computation for the medium prime case using the function field sieve. Advances in Mathematics of Communications, 2020  doi: 10.3934/amc.2020119

[12]

Kateřina Škardová, Tomáš Oberhuber, Jaroslav Tintěra, Radomír Chabiniok. Signed-distance function based non-rigid registration of image series with varying image intensity. Discrete & Continuous Dynamical Systems - S, 2021, 14 (3) : 1145-1160. doi: 10.3934/dcdss.2020386

[13]

Lorenzo Zambotti. A brief and personal history of stochastic partial differential equations. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 471-487. doi: 10.3934/dcds.2020264

[14]

Aisling McGlinchey, Oliver Mason. Observations on the bias of nonnegative mechanisms for differential privacy. Foundations of Data Science, 2020, 2 (4) : 429-442. doi: 10.3934/fods.2020020

[15]

Fabio Camilli, Giulia Cavagnari, Raul De Maio, Benedetto Piccoli. Superposition principle and schemes for measure differential equations. Kinetic & Related Models, 2021, 14 (1) : 89-113. doi: 10.3934/krm.2020050

[16]

Yukihiko Nakata. Existence of a period two solution of a delay differential equation. Discrete & Continuous Dynamical Systems - S, 2021, 14 (3) : 1103-1110. doi: 10.3934/dcdss.2020392

[17]

Siyang Cai, Yongmei Cai, Xuerong Mao. A stochastic differential equation SIS epidemic model with regime switching. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020317

[18]

Yueyang Zheng, Jingtao Shi. A stackelberg game of backward stochastic differential equations with partial information. Mathematical Control & Related Fields, 2020  doi: 10.3934/mcrf.2020047

[19]

Stefan Ruschel, Serhiy Yanchuk. The spectrum of delay differential equations with multiple hierarchical large delays. Discrete & Continuous Dynamical Systems - S, 2021, 14 (1) : 151-175. doi: 10.3934/dcdss.2020321

[20]

Hai Huang, Xianlong Fu. Optimal control problems for a neutral integro-differential system with infinite delay. Evolution Equations & Control Theory, 2020  doi: 10.3934/eect.2020107

2019 Impact Factor: 1.105

Article outline

[Back to Top]